MAUDE Adverse Event Report: MEDSHAPE, INC. ACTIVE ADAPTIVE; DYNACLIP STAPLE, 10X10X10MM

MEDSHAPE, INC. ACTIVE ADAPTIVE; DYNACLIP STAPLE, 10X10X10MM
Catalog Number 3000-00-101010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - dynaclip would not release from inserter handle.Surgeon had to discard and use a 2nd staple, leading to a significant delay in surgery.
 
Additional Manufacturer Narrative
This is the first complaint opened for this dynaclip product family (3000-00-101010).This failure mode is accounted for in the risk management document risk-fa005-0001 (d-50260 risk management document-design, dynaclip, rev 10.).In the matrix under the inserter section, "difficulty releasing staple after successful insertion" is listed as a potential failure; it is ranked with a detection level 3, patient severity 3 and occurrence 1.Potential causes of failure for this risk include a manufacturing error, improper dimensions or material selection or poor ergonomics.It should be noted that car-00859 was opened for complaints relating to a similar issue with the dynaclip delta and quattro staple deployment from the inserter (parent case: (b)(4)), in which, the investigation stated that a probable cause for the issue was the arbor press.Prior to the capa, the arbor press was included in 2000.1726 dynaclip staple loading work instructions as an optional step.If the proper technique on the loading fixture is used, the arbor press is not needed.From the capa, the dynaclip work instructions were updated and no longer allow for the use of the arbor press, this includes all dynaclips.It cannot be confirmed for this specific scenario if the arbor press was used since the lot this staple came from was manufactured in february 2022 when the use of the arbor press was still permitted.However, in the case that the press caused this issue, it is no longer permitted in manufacturing.This is an isolated case, and the first occurrence reported.The hazard is an anticipated risk within the risk analysis matrix and a single occurrence is not an indication of a systematic issue necessitating a capa investigation.Therefore, no further action is needed.
 
Additional Manufacturer Narrative
This is the first complaint opened for this dynaclip product family (3000-00-101010).This failure mode is accounted for in the risk management document risk-fa005-0001 (d-50260 risk management document-design, dynaclip, rev 10.).In the matrix under the inserter section, "difficulty releasing staple after successful insertion" is listed as a potential failure; it is ranked with a detection level 3, patient severity 3 and occurrence 1.Potential causes of failure for this risk include a manufacturing error, improper dimensions or material selection or poor ergonomics.It should be noted that car-00859 was opened for complaints relating to a similar issue with the dynaclip delta and quattro staple deployment from the inserter (parent case: (b)(4), in which, the investigation stated that a probable cause for the issue was the arbor press.Prior to the capa, the arbor press was included in 2000.1726 dynaclip staple loading work instructions as an optional step.If the proper technique on the loading fixture is used, the arbor press is not needed.From the capa, the dynaclip work instructions were updated and no longer allow for the use of the arbor press, this includes all dynaclips.It cannot be confirmed for this specific scenario if the arbor press was used since the lot this staple came from was manufactured in february 2022 when the use of the arbor press was still permitted.However, in the case that the press caused this issue, it is no longer permitted in manufacturing.This is an isolated case, and the first occurrence reported.The hazard is an anticipated risk within the risk analysis matrix and a single occurrence is not an indication of a systematic issue necessitating a capa investigation.Therefore, no further action is needed.

Brand Name
ACTIVE ADAPTIVE
Common Device Name
DYNACLIP STAPLE, 10X10X10MM
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
4847879764
MDR Report Key21915076
Report Number3007593722-2025-00004
Device Sequence Number7109353
Product Code JDR
UDI-Device IdentifierM9703000001010100
UDI-PublicM9703000001010100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D334257
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3000-00-101010
Device Lot Number05165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale